Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Amarillo, TX

April 16, 2009Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Apr 16, 2009, 10:59 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2009, 10:59 PM CDT (03:59 UTC)
Expired
Apr 17, 2009, 2:00 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 11:28 PM CDTFLASH FLOOD1 E Amarillo, TXSIX INCHES OF FAST FLOWING WATER ON OSAGE STREET AT INTERSTATE 40.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.0 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2611 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 170359
FFWAMA
TXC375-381-170700-
/O.NEW.KAMA.FF.W.0001.090417T0359Z-090417T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1059 PM CDT THU APR 16 2009

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF AMARILLO...
  RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF CANYON...

* UNTIL 200 AM CDT

* AT 1055 PM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM HEAVY     
  RAINFALL OVER PARTS OF AMARILLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 3 3 5 1 1 2 1.

&&

LAT...LON 3530 10203 3534 10165 3492 10162 3475 10163
      3475 10208

$$

KIMBLE
3 follow-up statements
000 
WGUS74 KAMA 170454
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1154 PM CDT THU APR 16 2009

TXC375-381-170700-
/O.CON.KAMA.FF.W.0001.000000T0000Z-090417T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
1154 PM CDT THU APR 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
RANDALL AND SOUTHERN POTTER COUNTIES...

AT 1150 PM CDT...FLASH FLOODING CONTINUED OVER POTTER AND RANDALL 
COUNTIES...INCLUDING THE CITIES OF AMARILLO AND CANYON. SEVERAL 
ROADS IN CANYON AND AMARILLO CONTINUE TO BE IMPASSIBLE DUE TO HIGH 
WATER. ADDITIONAL RAINFALL IS POSSIBLE...WHICH WILL ONLY AGGRAVATE 
THE ONGOING FLOODING PROBLEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

&&

LAT...LON 3530 10203 3534 10165 3492 10163 3475 10163
      3475 10208

$$

KIMBLE
000 
WGUS74 KAMA 170635
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
135 AM CDT FRI APR 17 2009

TXC375-381-170700-
/O.CON.KAMA.FF.W.0001.000000T0000Z-090417T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
135 AM CDT FRI APR 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
RANDALL AND SOUTHERN POTTER COUNTIES...

AT 133 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
OVER THE WARNED AREA. THOUGH MOST OF THE RAIN HAS ENDED...SOME WATER 
REMAINS OVER ROADWAYS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
TANGLEWOOD AND AMARILLO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3530 10203 3534 10165 3492 10163 3475 10163
      3475 10208

$$

SJOHNSON
000 
WGUS74 KAMA 170654
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
154 AM CDT FRI APR 17 2009

TXC375-381-170703-
/O.EXP.KAMA.FF.W.0001.000000T0000Z-090417T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
154 AM CDT FRI APR 17 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR RANDALL AND
SOUTHERN POTTER COUNTIES...

STORMS HAVE MOVED OUT OF THE REGION...THEREFORE THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3530 10203 3534 10165 3492 10163 3475 10163
      3475 10208

$$

SJOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 7:10 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 16, 7:10 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT THU APR 16 2009

.AVIATION...
FOR 0000 UTC TAFS...FORECAST CONCERNS CENTER ON THE FIRST HALF OF THE
FORECAST PERIOD AS SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE
PANHANDLES.

RADAR IMAGERY SHOWS THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE
AS EVEN THOUGH THICK CLOUD COVER AND COOL TEMPS HAVE LIMITED DEGREE
OF INSTABILITY...LEAD SHORTWAVE TROUGH PROPAGATES THROUGH THE AREA
PROMOTING FURTHER DEVELOPMENT OF ONGOING CONVECTION. UPPER LOW IN THE
FOUR CORNERS REGION WILL SLOWLY HEAD EAST OVERNIGHT. THE SLOW
MOVEMENT OF THIS LOW WILL MAINTAIN THUNDERSTORM DEVELOPMENT TONIGHT
GIVEN STRONG UPPER DYNAMICS DESPITE TEMPS COOLING OFF FURTHER ONCE
THE SUN SETS. IN ADDITION...CURRENT SFC ANALYSIS INDICATES DRYLINE
HAS PUSHED WEST OF THE TX/NM BORDER...WITH AMPLE MOISTURE ACROSS THE
AREA AS INDICATED BY SFC DEW POINTS IN THE 50S. HAVE MENTION OF
THUNDERSTORMS IN TAFS OVERNIGHT WITH MVFR/IFR CIGS.

UPPER LOW SLIDES INTO EASTERN NM BY FRIDAY AFTERNOON...WITH DRY SLOT
MOVING ACROSS THE AREA. STILL POSSIBLE FOR STORMS TO AFFECT MAINLY
THE KGUY TERMINAL BUT GIVEN SCT NATURE OF CONVECTION...LEFT OUT
MENTION OF TSRA FOR NOW. SOUTHEAST UPSLOPE FLOW AHEAD OF LOW WILL
SUPPORT MVFR CIGS AREA WIDE EARLY IN THE DAY...BUT AS WINDS VEER MORE
TOWARD THE SOUTH/SOUTHWEST IN THE AFTERNOON...IMPROVED CIGS TO VFR. CLK

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT THU APR 16 2009/

DISCUSSION...
BOWLING BALL UPPER LEVEL LOW PROGRESSING SLOWLY FROM THE FOUR CORNERS
REGION TODAY...AND SHOULD CONTINUE ITS EWD TRACK TONIGHT AND FRIDAY.
DRYLINE RETREATING TO THE W NOW. EXPECT CONTINUED DVLPMT OF SHOWERS
AND TSTMS REST OF THIS AFTERNOON AND EVENING...WITH NUMEROUS TO
WIDESPREAD COVERAGE THIS EVENING AND TONIGHT AS MAIN UPPER LOW GETS
CLOSER. RETAINED SVR WORDING FOR TONIGHT...AND RAISED POPS TO LIKELY
ACROSS WRN ZONES...AND CATEGORICAL CNTRL AND ERN ZONES. SOME LOCALLY
HEAVY AMOUNTS PLAUSIBLE BEFORE 12Z FRI.

THEN ON FRIDAY...NRN ZNS MOST VULNERABLE TO WRAPAROUND PRECIP...WHILE
PARTS OF SRN TX PNHDL MAY GET DRY SLOTTED. HAVE HIGHEST POPS OK PNHDL
AND LOWEST SWRN TX PNHDL. ON SATURDAY...UPPER LOW CONTINUES ITS
MOVEMENT WITH NRN ZNS UNDER THREAT FOR WRAPAROUND PRECIP WHILE SRN
TX PNHDL SHOULD REMAIN DRY. KEPT SAME POP STRUCTURE AS WAS INHERITED.
IMPROVING WX TOWARDS SUNDAY MORNING...WITH NO POPS MENTIONED AFTER
SATURDAY NIGHT.

A RETURN TO DRIER AND WARMER WX SEEN FOR MOST OF NEXT WEEK AS UPPER
LEVEL RIDGE DVLPS OVER WRN US...THEN PROGRESSES INTO THE PLAINS
STATES. OVERALL...PREVIOUS FCST PCKG WAS IN VERY GOOD SHAPE AND HAVE
RETAINED ITS INTEGRITY.

ANDRADE

FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED FOR THE NEXT FEW DAYS
AT LEAST DUE TO EXPECTED RAINFALL TONIGHT THROUGH SATURDAY.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/05
Hazardous weather outlook, Apr 16, 10:48 PM CDT, 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1048 PM CDT THU APR 16 2009

OKZ001>003-TXZ001>020-171100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1048 PM CDT THU APR 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS MAINLY THE CENTRAL AND
EASTERN PORTIONS OF THE PANHANDLES OVERNIGHT AS A STRONG UPPER LEVEL
STORM SYSTEM SLOWLY MOVES EAST ACROSS THE FOUR CORNERS REGION. THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS BUT HEAVY RAINFALL
CAN ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...

THE STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY MOVE ACROSS THE
NORTHWEST SECTIONS OF THE PANHANDLES FRIDAY...AND THEN ACROSS
SOUTHWEST KANSAS SATURDAY...SUPPORTING ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THERE WILL BE
A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY FRIDAY AND FRIDAY
NIGHT ACROSS THE NORTHERN AND EASTERN SECTIONS OF THE PANHANDLES.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
ACTIVATION OVERNIGHT...AND THEN AGAIN FRIDAY AND FRIDAY NIGHT.

KRAUSE

In the hours before

Special weather statement, Apr 16, 8:11 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT THU APR 16 2009

TXZ017-170145-
RANDALL TX-
811 PM CDT THU APR 16 2009

...STRONG THUNDERSTORM IN RANDALL COUNTY...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF BUFFALO LAKE MOVING NORTH
NORTHEAST AT 30 MPH.

THIS STORM HAS A HISTORY OF PRODUCING HAIL AND GUSTY WINDS AND MAY
BECOME SEVERE.

PEOPLE IN RANDALL COUNTY...INCLUDING THE CITY OF CANYON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JOHNSON
Special weather statement, Apr 16, 8:55 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT THU APR 16 2009

TXZ016-017-170230-
DEAF SMITH TX-RANDALL TX-
855 PM CDT THU APR 16 2009

...STRONG THUNDERSTORM IN EASTERN DEAF SMITH AND WESTERN RANDALL
COUNTIES...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF BUFFALO LAKE MOVING NORTH AT 30
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...WIND GUSTS AROUND 50 MPH AND
HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN EASTERN DEAF SMITH AND WESTERN RANDALL COUNTIES...INCLUDING
THE CITY OF CANYON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JOHNSON
Local storm report, Apr 16, 9:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT THU APR 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             3 NNE CANYON            35.02N 101.90W
04/16/2009  E1.00 INCH       RANDALL            TX   PUBLIC

&&

EVENT NUMBER AMA01284

JOHNSON
Special weather statement, Apr 16, 9:39 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CDT THU APR 16 2009

TXZ017-170330-
RANDALL TX-
939 PM CDT THU APR 16 2009

...LINE OF STRONG THUNDERSTORMS IN RANDALL COUNTY...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM UMBARGER TO 14 MILES SOUTH OF
CANYON MOVING NORTHEAST AT 30 MPH. THIS STORM WILL IMPACT THE TOWNS
OF UMBARGER AND CANYON...INCLUDING HIGHWAY 60 AND INTERSTATE 27.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN RANDALL COUNTY...INCLUDING THE CITY OF CANYON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KIMBLE
Special weather statement, Apr 16, 10:25 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1025 PM CDT THU APR 16 2009

TXZ017-018-170400-
ARMSTRONG TX-RANDALL TX-
1025 PM CDT THU APR 16 2009

...STRONG THUNDERSTORM IN NORTHWESTERN ARMSTRONG AND EASTERN RANDALL
COUNTIES...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF PALO DURO CANYON MOVING
NORTHEAST AT 20 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

IN ADDITION TO THE HAIL...HEAVY RAIN WILL ALSO CAUSE MINOR FLOODING
ESPECIALLY IN POOR DRAINAGE AREAS.

PEOPLE IN NORTHWESTERN ARMSTRONG AND EASTERN RANDALL
COUNTIES...INCLUDING THE PALO DURO CANYON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

KIMBLE
Local storm report, Apr 16, 10:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE AMARILLO TX
1058 PM CDT THU APR 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLASH FLOOD      4 SW AMARILLO           35.16N 101.87W
04/16/2009                   RANDALL            TX   BROADCAST MEDIA

            HIGH WATER RESCUES IN PROGRESS IN THE RIDGECREST AREA.

&&

EVENT NUMBER AMA01286

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:24 PM CDTSevere Thunderstorm WarningAMAArmstrong33 min
Apr 16, 9:52 PM CDTAreal Flood AdvisoryAMAPotter, Randall5 hr
Apr 16, 10:54 PM CDTAreal Flood AdvisoryAMAHutchinson4 hr
Apr 17, 2:17 AM CDTAreal Flood AdvisoryAMAArmstrong4 hr
Apr 17, 5:59 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler33 min
Apr 17, 6:28 PM CDTSevere Thunderstorm WarningAMAHemphill49 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.